Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 22, 2010, 10:07 PM CDT for Faribault County, Freeborn County, Minnesota. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2010, 10:07 PM CDT (03:07 UTC)
- Expired
- Jun 22, 2010, 11:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Faribault County, MN, Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 142 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 10:44 PM CDT | HAIL 0.75 | Conger, MN | |
| Jun 22, 11:03 PM CDT | HAIL 0.75 | Conger, MN | SMALL BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
218
WUUS53 KMPX 230307
SVRMPX
MNC043-047-230400-
/O.NEW.KMPX.SV.W.0041.100623T0307Z-100623T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CDT TUE JUN 22 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTHWESTERN FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 1100 PM CDT
* AT 1006 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 8 MILES
SOUTH OF BRICELYN...OR ABOUT 20 MILES SOUTHEAST OF BLUE
EARTH...AND MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY
OF PRODUCING GOLF BALL SIZE HAIL IN BUFFALO CENTER IOWA.
LOCATIONS IN THE WARNING INCLUDE...
ALBERT LEA...
BRICELYN...
KIESTER...
EMMONS...
CONGER...
TWIN LAKES...
WALTERS...
MANSFIELD...
INTERSTATE 35 SOUTH OF ALBERT LEA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4356 9391 4366 9379 4366 9331 4350 9328
4350 9391
TIME...MOT...LOC 0306Z 224DEG 25KT 4345 9380
WIND...HAIL <50MPH 1.00IN
$$
MTF2 follow-up statements
383
WWUS53 KMPX 230320
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1020 PM CDT TUE JUN 22 2010
MNC043-047-230400-
/O.CON.KMPX.SV.W.0041.000000T0000Z-100623T0400Z/
FARIBAULT MN-FREEBORN MN-
1020 PM CDT TUE JUN 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FREEBORN AND SOUTHEASTERN FARIBAULT COUNTIES UNTIL 1100 PM CDT...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM
WAS LOCATED NEAR KIESTER...OR 20 MILES SOUTHWEST OF ALBERT
LEA...MOVING NORTHEAST AT 30 MPH.
IN ADDITION...AT 957 PM CDT GOLF BALL SIZE HAIL WAS REPORTED IN
BUFFALO CENTER IOWA WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...KIESTER...EMMONS...CONGER...TWIN LAKES...WALTERS AND
MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4356 9391 4366 9379 4366 9331 4350 9328
4350 9391
TIME...MOT...LOC 0319Z 224DEG 25KT 4351 9370
WIND...HAIL <50MPH 1.75IN
$$424
WWUS53 KMPX 230331
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT TUE JUN 22 2010
MNC043-047-230400-
/O.CON.KMPX.SV.W.0041.000000T0000Z-100623T0400Z/
FARIBAULT MN-FREEBORN MN-
1031 PM CDT TUE JUN 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FREEBORN AND SOUTHEASTERN FARIBAULT COUNTIES UNTIL 1100 PM CDT...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM
WAS LOCATED NEAR KIESTER...OR 16 MILES SOUTHWEST OF ALBERT
LEA...MOVING NORTHEAST AT 30 MPH. THERE WERE ALSO THUNDERSTORMS
APPROACHING SEVERE LIMITS DEVELOPING IN SOUTHEAST FARIBAULT COUNTY.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...INTERSTATE 35 SOUTH OF ALBERT LEA...
EMMONS...CONGER...TWIN LAKES...WALTERS AND MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4356 9391 4366 9379 4366 9331 4350 9328
4350 9391
TIME...MOT...LOC 0330Z 224DEG 25KT 4355 9362
WIND...HAIL <50MPH 1.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:05 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 22, 7:05 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT TUE JUN 22 2010
.AVIATION... /00Z TAF ISSUANCE/
SURFACE TROUGH MEANDERING FROM NEAR KDLH TO KSTC...KRWF AND KPQN
WILL DRIFT SLOWLY ESE OVERNIGHT AS LOW PRESSURE OVER NEBRASKA
MOVES TO SOUTH CENTRAL MN. THUNDERSTORM CHANCES WILL BE ON THE
INCREASE LATE THIS EVENING AND THROUGH THE EARLY MORNING HOURS FOR
PRIMARILY KRWF...KMSP AND KEAU ON SOUTHWARD AS A LARGE COMPLEX OF
STORMS IS EXPECTED TO ROLL THROUGH. INITIATION FOR THE STORMS
LOOKS TO BE UNDERWAY IN WESTERN NEBRASKA AND SOUTH CENTRAL SD ATTM
AS A STRONG UPPER LOW OVER WYOMING SHIFTS EAST. TIMING AND
INTENSITY REMAINS IN QUESTION. IT'S POSSIBLE THE COMPLEX COULD
PASS ACROSS IA AND MISS THE TAF SITES. HOWEVER...IF IT DOES MOVE
ACROSS SOUTHERN MN THERE COULD BE A PERIOD OF VERY STRONG STRAIGHT
LINE WESTERLY WINDS ALONG WITH TORRENTIAL RAIN. INCREASING NW
SURFACE WINDS ON WEDNESDAY IN THE WAKE OF THE TROUGH. SPEEDS NEAR
15 KNOTS WITH GUSTS IN THE LOW 20 KNOT RANGE FORECAST AS THE DAY
PROGRESS FROM WEST TO EAST. IT WILL REMAIN UNSTABLE TOMORROW WITH
SHOWER CHANCES AS HEATING OCCURS DURING THE DAY.
KMSP...SHOWERS WEST AND NORTH OF THE AIRPORT HAVE BEEN WEAKENING AS
BETTER THREAT FOR CONVECTION SHIFTS TO NORTHERN WI. STILL CAN'T
RULE OUT A BRIEF SHOWER POPPING UP THIS EVENING AHEAD OF THE
SURFACE TROUGH. POTENTIAL FOR STORMS MUCH BETTER AFTER MIDNIGHT.
POTENTIAL FOR A LINE TO PUSH THROUGH DURING THE EARLY MORNING
HOURS...BUT CONFIDENCE NOT HIGH. NORTHWEST WINDS INCREASING TO
12-15 KNOTS WEDNESDAY MORNING WITH GUSTS TO 20 TO 25 KNOTS.
INSTABILITY SHOWERS STILL A THREAT THROUGH MUCH OF THE DAY.
&&
.DISCUSSION... /ISSUED 114 PM CDT TUE JUN 22 2010/
THERE IS AN INCREASE POTENTIAL OF SVR WX LATER TODAY...AND INTO
THE OVERNIGHT HRS AS INSTABILITY BECOMES STRONG AND A DISTURBANCE
MOVING ACROSS THE NORTHERN PLAINS/UPPER MIDWEST INTERACTS WITH
THIS INSTABILITY TO CAUSE TSRA TO DEVELOP. AT THE PRESENT
TIME...NUMEROUS SFC BOUNDARIES HAVE FORMED DUE TO EARLY MORNING
CONVECTION ACROSS THE DAKOTAS. THIS BOUNDARY...WHICH IS ILL
DEFINED WITH MAINLY A CUMULUS FIELD BUILDING ACROSS
CENTRAL/SOUTHERN MN/EASTERN SD AS INSTABILITY INCREASES THIS AFTN.
SIGNIFICANT CAP...WHICH IS IN PLACE EARLY THIS AFTN...HAS INHIBIT ANY
RE-GENERATION OF SHRA/TSRA AS OF 1 PM. HOWEVER...LATEST SHORT TERM
MODELS DOES SHOW THE CAP ERODING ACROSS EASTERN SD/WEST CENTRAL MN
WHERE THE CURRENT 85H MAXIMUM CONVERGENCE IS NOTED.
MAIN FORECAST DILEMMA REMAINS WHERE THE MAIN CONVECTIVE COMPLEX
WILL DEVELOP THIS AFTN...AND WHERE THE LLJ/0-1KM SHEAR IS
MAXIMIZED OVERNIGHT. THIS WILL PLAY AN IMPORTANT ROLE IN THE
OVERALL SVR WX WHICH IS LIKELY TO EVOLVE OVERNIGHT ACROSS THE
PLAINS/MIDWEST. AS WITH THE CURRENT MODELS /GFS & NAM/ THE
DEPICTION OF THE SFC LOW LATER TONIGHT AND 85H JET...WILL BE THE
MAIN DILEMMA AS TO WHERE THE COMPLEX WILL DEVELOP. EVEN IF YOU
SPLIT THE DIFFERENCE BETWEEN THE TWO MODELS...FAR SOUTHERN MN
REMAINS THE MOST PROBABLE PLACE TO RECEIVE SVR WX OVERNIGHT.
CURRENT 14Z HRRR REMAINS ACTIVE IN TERMS OF RE-GENERATION OF
HIGHER REFLECTIVITY MODELING ACROSS WEST CENTRAL MN BY 21Z...WITH
THE MOVEMENT GENERALLY TO THE SOUTHEAST ACROSS EAST CENTRAL MN BY
05Z. IN ADDITION...HRRR RE-DEVELOPS A COMPLEX ACROSS WESTERN SD
WHICH MAY BE THE MAIN PLAYER OVERNIGHT AS THE AFTN TSRA SET OFF A
BOUNDARY THAT WILL LAY ACROSS FAR SOUTHERN MN OVERNIGHT. THIS
SHOULD SET THE STAGE FOR VERY HEAVY RAINFALL/STRONG WNDS AND HAIL
ALONG THE IA/MN BORDER DURING THE LATE EVENING/OVERNIGHT PERIOD.
THIS IS ALSO WHERE THE HIGHEST POPS WILL REMAIN IN THE CURRENT
FORECAST GRIDS.
AFT WEDNESDAY AFTN...THE MAIN UPPER WAVE SHOULD PAST TO THE EAST...
ALLOWING FOR STRONG SUBSIDENCE TO DEVELOP IN THE WAKE OF IT.
THEREFORE...WEDNESDAY NIGHT THRU THURSDAY LOOK TO BE THE BEST DAYS
IN TERMS OF DRY AND RELATIVELY SEASONABLE TEMPERATURES.
LATE IN THE WEEK...AND INTO THE WEEKEND...MODELS CONTINUE TO
DISPLAY A VERY UNSETTLED PATTERN WITH NUMEROUS SHRT WAVES MOVES
ACROSS THE UPPER MIDWEST. TIMING WILL REMAIN THE
PROBLEM...ESPECIALLY WITH CONVECTIVE COMPLEXES INTERFERING WITH
SFC BOUNDARIES AND ASSOCIATED INSTABILITY PARAMETERS.
THEREFORE...WILL CONTINUE HIGH CHC POPS FOR FRIDAY NIGHT...THRU
SUNDAY...BEFORE A SUBSTANTIAL UPPER RIDGE BECOMES MORE PRONOUNCED
ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST BY NEXT WEEK. ..JLT..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-
WASECA-WATONWAN.
WI...NONE.
&&
RAH/JLTHazardous weather outlook, Jun 22, 7:19 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 719 PM CDT TUE JUN 22 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 719 PM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TONIGHT AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THE STORMS MAY PRODUCE A SEVERE WIND EVENT DURING THE LATE EVENING THROUGH THE OVERNIGHT HOURS ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN AS THEY MOVE THROUGH. TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH STORMS ACROSS SOUTHERN MINNESOTA. A FLASH FLOOD WATCH IS IN EFFECT ACROSS FAR SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS REMAIN POSSIBLE ACROSS THE OUTLOOK AREA ON WEDNESDAY WITH ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 33 min |
| Jun 22, 11:36 PM CDT | Special Weather Statement | MPX | Faribault | 39 min |
| Jun 22, 11:54 PM CDT | Areal Flood Advisory | MPX | Faribault, Freeborn, Martin | 5 hr |
| Jun 23, 12:46 AM CDT | Special Weather Statement | MPX | Faribault, Martin | 89 min |
| Jun 23, 1:26 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Nicollet, Redwood, Watonwan | 64 min |
| Jun 23, 2:02 AM CDT | Special Weather Statement | MPX | Kanabec | 43 min |
| Jun 23, 2:10 AM CDT | Special Weather Statement | MPX | Le Sueur, Nicollet, Renville, Rice, Scott, Sibley | 65 min |
| Jun 23, 2:23 AM CDT | Areal Flood Advisory | MPX | Benton, Chippewa, Kanabec, Kandiyohi, Meeker, Mille Lacs and 5 more | 4 hr |
| Jun 23, 2:26 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Kanabec, Mille Lacs, Morrison | 49 min |
| Jun 23, 2:33 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Le Sueur, McLeod, Nicollet, Renville and 3 more | 57 min |
| Jun 23, 2:58 AM CDT | Special Weather Statement | MPX | Anoka, Chisago, Hennepin, Isanti, Meeker, Ramsey and 3 more | 77 min |
| Jun 23, 3:29 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Chippewa, Faribault, Freeborn, Kandiyohi and 14 more | 61 min |
| Jun 23, 4:10 AM CDT | Special Weather Statement | MPX | Anoka | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.